Alert archive / Indiana / Freeze Warnings in 2012
Freeze Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 10, 2012, 2:46 PM EDT for 39 counties in Indiana. It took effect at Apr 11, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 2:46 PM EDT (18:46 UTC)
- In effect from
- Apr 11, 2012, 2:00 AM EDT
- Expired
- Apr 11, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS73 KIND 101846 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 246 PM EDT TUE APR 10 2012 ...FREEZING TEMPERATURES TONIGHT AND WEDNESDAY MORNING... ...FREEZING TEMPERATURES POSSIBLE WEDNESDAY NIGHT... .COLD CANADIAN AIR WILL CONTINUE TO FLOW INTO CENTRAL INDIANA THE NEXT COUPLE OF DAYS. THIS WILL ALLOW FOR TEMPERATURES TO DIP TO FREEZING OR FALL BELOW FREEZING TONIGHT...AND POSSIBLY AGAIN WEDNESDAY NIGHT. INZ021-028>031-035>049-051>057-060>065-067>072-110300- /O.UPG.KIND.FZ.A.0004.120411T0400Z-120411T1200Z/ /O.NEW.KIND.FZ.W.0004.120411T0600Z-120411T1300Z/ /O.NEW.KIND.FZ.A.0005.120412T0600Z-120412T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 246 PM EDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. A NEW FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TEMPERATURE...32 DEGREES OR BELOW * IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE HARMED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 50
3 follow-up statements
067 WWUS73 KIND 110213 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1013 PM EDT TUE APR 10 2012 ...FREEZING TEMPERATURES TONIGHT AND WEDNESDAY MORNING... ... FREEZING TEMPERATURES POSSIBLE WEDNESDAY NIGHT... .COLD CANADIAN AIR WILL CONTINUE TO FLOW INTO CENTRAL INDIANA THE NEXT COUPLE OF DAYS. THIS WILL ALLOW FOR TEMPERATURES TO DIP TO FREEZING OR FALL BELOW FREEZING TONIGHT...AND POSSIBLY AGAIN WEDNESDAY NIGHT. INZ021-028>031-035>049-051>057-060>065-067>072-111015- /O.CON.KIND.FZ.W.0004.120411T0600Z-120411T1300Z/ /O.CON.KIND.FZ.A.0005.120412T0600Z-120412T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1013 PM EDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TEMPERATURE...32 DEGREES OR BELOW * IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE HARMED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
695 WWUS73 KIND 110804 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 404 AM EDT WED APR 11 2012 ...FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING AS WELL AS LATE TONIGHT AND EARLY THURSDAY MORNING... .COLD CANADIAN AIR WILL CONTINUE TO FLOW INTO CENTRAL INDIANA THE NEXT COUPLE OF DAYS. THIS WILL ALLOW FOR TEMPERATURES TO DROP BELOW FREEZING EARLY THIS MORNING AND AGAIN LATE TONIGHT AND EARLY THURSDAY MORNING. INZ021-028>031-035>049-051>057-060>065-067>072-111300- /O.UPG.KIND.FZ.A.0005.120412T0600Z-120412T1300Z/ /O.NEW.KIND.FZ.W.0005.120412T0600Z-120412T1300Z/ /O.CON.KIND.FZ.W.0004.000000T0000Z-120411T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 404 AM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURE...32 DEGREES OR BELOW. * IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE HARMED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAS
776 WWUS73 KIND 111309 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 909 AM EDT WED APR 11 2012 ...TEMPERATURES EXPECTED TO FALL BELOW FREEZING AGAIN LATE TONIGHT AND EARLY THURSDAY ... .COLD CANADIAN AIR WILL CONTINUE TO IMPACT CENTRAL INDIANA AS HIGH PRESSURE SETTLES OVER THE REGION. CALM WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING AGAIN LATE TONIGHT AND EARLY THURSDAY MORNING. TEMPERATURES COULD FALL INTO THE UPPER 20S RESULTING IN A HARD FREEZE ACROSS CENTRAL INDIANA. INZ021-028>031-035>049-051>057-060>065-067>072-112115- /O.EXP.KIND.FZ.W.0004.000000T0000Z-120411T1300Z/ /O.CON.KIND.FZ.W.0005.120412T0600Z-120412T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 909 AM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * TEMPERATURE...32 DEGREES OR BELOW. * IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE HARMED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HOMANN/SMF
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 10, 1:26 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 10, 1:26 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 126 PM EDT TUE APR 10 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... HIGH PRESSURE IS EXPECTED ACROSS THE AREA THROUGH THE END OF THE WEEK. A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA LATE IN THE WEEKEND OR EARLY NEXT WEEK. && .NEAR TERM /REST OF TODAY/... MAIN CHANGE MADE WAS TO BE MORE OPTIMISTIC ON SKY COVER...MAINLY THIS MORNING. AREA OF STRATOCU WILL WORK INTO THE NORTHEAST FORECAST AREA THIS AFTERNOON...AND SOME CU WILL ALSO DEVELOP ELSEWHERE LATER. HOWEVER THERE WILL BE A GOOD AMOUNT OF SUNSHINE UNTIL THEN...SO UPDATED GRIDS TO REFLECT THIS. TEMPERATURES SEEM TO BE RESPONDING WELL TO THE SUN...SO HAVE ONLY MADE MINOR ADJUSTMENTS TO TEMPERATURES. WILL HAVE TO WATCH IMPACT OF STRATOCU ACROSS THE NORTHEAST AREA THOUGH. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... SHORT TERM MODELS INDICATE SLOWLY PROGRESSIVE UPPER FLOW EXPECTED OVER THE NEXT FEW DAYS. UPPER TROUGHING OVER THE EASTERN PARTS OF THE COUNTRY WILL SLOWLY PUSH EAST...WHILE UPPER RIDGING CURRENTLY OVER THE ROCKIES WILL MOVE INTO THE MIDWEST BY THURSDAY NIGHT. LITTLE THREAT OF PRECIPITATION EXPECTED THROUGH THURSDAY WITH SURFACE HIGH PRESSURE IN CONTROL AND A DRY AIR MASS. WEAK SHORT WAVE TROUGH DROPPING SOUTH THROUGH THE AREA TONIGHT AND WEDNESDAY MAY RESULT IN SOME INCREASED CLOUD COVER AT THOSE TIMES...BUT THAT WOULD BE ABOUT IT. SOME OF THE ENSEMBLES INDICATE A LOW PRECIPITATION THREAT BY THURSDAY NIGHT WITH THE POTENTIAL FOR AN UPPER WAVE RIPPLING THROUGH THE MEAN RIDGE...SO WILL KEEP SOME LOW POPS IN THE WEST THURSDAY NIGHT FOR NOW. IN GENERAL...DON/T HAVE ANY MAJOR PROBLEMS WITH THE GFS MOS TEMPERATURES FOR THE NEXT COUPLE OF DAYS...BUT THE LOWS WEDNESDAY NIGHT MAY BE A LITTLE TOO WARM. SOME CLOUD COVER TONIGHT RESULT IN A LOWER CONFIDENCE OF REACHING FREEZING AT THIS TIME...SO WILL KEEP THE FREEZE WATCH GOING FOR NOW. APPEARS MOST AREAS HAVE A GOOD SHOT AT REACHING FREEZING WEDNESDAY NIGHT WITH SURFACE RIDGE OVERHEAD...BUT TO AVOID CONFUSION WITH MULTIPLE WATCHES WILL NOT ISSUE ANY FREEZE HEADLINES FOR WEDNESDAY NIGHT AT THIS TIME. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE LONG TERM WILL BE CHARACTERIZED BY MODERATING TEMPERATURES AS WELL AS PERIODIC SHOWER AND THUNDERSTORM CHANCES AS MODELS AGREE WITH MOVING AN UPPER RIDGE ACROSS THE OHIO VALLEY ON FRIDAY WITH A WARM FRONT LIFTING NORTHEAST ACROSS CENTRAL INDIANA ON SATURDAY STEERED BY THE FAST SOUTHWEST FLOW ALOFT. MODELS HAVE DIFFERENCES REGARDING THE EVOLUTION OF THE AFOREMENTIONED FRONTAL SYSTEM WITH ALL BUT THE SLOWER 00Z GEM BRINGING THE STATIONARY FRONT BACK SOUTHEAST AS A COLD FRONT ACROSS CENTRAL INDIANA SUNDAY NIGHT AND MONDAY BEFORE SETTLING ALONG THE OHIO RIVER VALLEY BY 00Z TUESDAY. THE END RESULT WILL BE CHANCES OF SHOWERS FRIDAY AND FRIDAY NIGHT WITH THUNDERSTORM CHANCES BY SATURDAY AS CENTRAL INDIANA RESIDES IN THE WARM SECTOR. THIS SHOULD ALSO ALLOW TEMPERATURES TO MOVE BACK INTO THE 70S SATURDAY AND SUNDAY PER THE CENTRAL REGION INITIALIZATION. REMAINDER OF THE CR INIT TEMPERATURES LOOK OK WITH A NICE NORTH AND SOUTH TEMPERATURE GRADIENT ON MONDAY AS A RESULT OF THE EXPECTED COLD FRONTAL POSITION. && .AVIATION /DISCUSSION FOR 101800Z TAF ISSUANCE/... VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD. MOSTLY SUNNY SKIES SO FAR TODAY BUT AS LAPSE RATES STEEPEN AND CYCLONIC FLOW ALOFT SHARPENS AS THE UPPER TROUGH SETTLES INTO THE GREAT LAKES ANTICIPATING AN INCREASE IN VFR CU COVERAGE THROUGHOUT THE AFTERNOON...ESPECIALLY AT KIND AND KLAF. NORTHWEST WINDS WILL CONTINUE TO GUST TO 30 TO 35KTS FOR THE REST OF THE AFTERNOON AS LOW LEVEL MIXING MAXIMIZES. WINDS WILL DROP OFF THIS EVENING AND CONTINUE AT LESS THAN 10KTS OVERNIGHT. POTENTIAL EXISTS FOR PERIOD OF MORE EXTENSIVE STRATOCU COVERAGE TONIGHT AS UPPER LEVEL SHORTWAVE DROPS ACROSS CENTRAL INDIANA. HAVE ONCE AGAIN HIT CEILINGS A BIT HARDER IN TERMS OF COVERAGE AT KIND AND KLAF IN CLOSER PROXIMITY TO THE FORCING ALOFT ASSOCIATED WITH THE DISTURBANCE. CLOUDS WILL THIN BETWEEN 06 AND 12Z IN WAKE OF THE DISTURBANCE PASSING. WINDS WILL VEER TO A N/NW DIRECTION FOR WEDNESDAY MORNING WITH GUSTS TO NEAR 20KTS RESUMING BY LATE MORNING. DIURNAL CU SHOULD DEVELOP QUICKLY BY LATE MORNING AS WELL AS CONVECTIVE TEMPS ARE REACHED. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH WEDNESDAY MORNING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...JAS NEAR TERM...50 SHORT TERM...JAS LONG TERM....KOCH AVIATION...RYAN
Hazardous weather outlook, Apr 10, 5:36 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 536 AM EDT TUE APR 10 2012 INZ021-028>031-035>049-051>057-060>065-067>072-111000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 536 AM EDT TUE APR 10 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: GUSTY WINDS ARE EXPECTED LATER TODAY...ALONG WITH LOW AFTERNOON RELATIVE HUMIDITY. FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. HAZARDS: NORTHWEST WINDS GUSTING UP TO 35 MPH...HAZARDOUS BURNING CONDITIONS...AND FREEZING TEMPERATURES. TIMING: WIND GUSTS AND HAZARDOUS BURNING CONDITIONS EXPECTED FROM ABOUT MIDDAY THROUGH SUNSET. FREEZING TEMPERATURES BETWEEN MIDNIGHT TONIGHT AND 800 AM EDT WEDNESDAY MORNING. DISCUSSION: A COMBINATION OF HIGH PRESSURE BUILDING IN FROM CANADA AND A DEEP AREA OF LOW PRESSURE OVER NEW ENGLAND WILL RESULT IN GUSTY WINDS AND LOW AFTERNOON RELATIVE HUMIDITY. THESE CONDITIONS WILL RESULT IN AN ELEVATED RISK OF HAZARDOUS BURNING CONDITIONS THIS AFTERNOON. THE RISK IS EXPECTED TO DIMINISH WITH SUNSET AS WINDS DIE OFF AND RELATIVE HUMIDITY INCREASES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE OVER THE WEEKEND AND INTO EARLY NEXT WEEK...FROM SATURDAY THROUGH NEXT MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. FREEZING TEMPERATURES ARE POSSIBLE LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. DISCUSSION: HIGH PRESSURE IS EXPECTED ACROSS THE AREA THROUGH THE END OF THE WEEK. A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA LATE IN THE WEEKEND OR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Special weather statement, Apr 10, 11:48 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1148 AM EDT TUE APR 10 2012 INZ021-028>031-035>049-051>057-060>065-067>072-110000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1148 AM EDT TUE APR 10 2012 ...INCREASED THREAT FOR HAZARDOUS BURNING CONDITIONS THIS AFTERNOON... GUSTY NORTHWEST WINDS TO NEAR 35 MPH HAVE DEVELOPED AND WILL CONTINUE INTO THE EARLY EVENING HOURS. IN ADDITION...RELATIVE HUMIDITY LEVELS THIS AFTERNOON ARE EXPECTED TO DROP TO AROUND 25 TO 30 PERCENT. THIS COMBINATION WILL CREATE HAZARDOUS BURNING CONDITIONS THIS AFTERNOON THROUGH THE EARLY EVENING. MOST SMALL FUELS HAVE GREENED UP CONSIDERABLY WITH THE MILD SPRING...HOWEVER WOODED OR SHELTERED AREAS WOULD HOLD THE GREATEST CHANCE OF YIELDING DRY FUELS THAT WOULD ENHANCE DANGEROUS FIRE GROWTH. RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:46 PM EDT | Freeze Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 13 hr |
Nearby
Freeze Warnings in Indiana, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.